MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Model Number COMMON
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a customer reported to hologic that they received discrepant results using the aptima combo 2 assay (ac2) master lot 913491 on the panther plus instrument (serial number: (b)(6).On (b)(6) 2025, sample id (b)(6) was initially run on worklist (b)(4) and resulted ct positive and gc positive.The same sample id was retested the next day under worklist (b)(4) and resulted ct negative and gc negative.Customer noted they were holding results until a log review was performed.Per customer lab policy, the sample is retested if there is a dual positive result.Customer did not confirm if the dual positive or the negative result was reported out.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.
 
Additional Manufacturer Narrative
Hologic reviewed all customer worklists and noted no hardware or reagent preparation issues.To exclude contamination, hologic advised the customer to perform a general lab cleaning and a run known ct positive and blank panels before running the instrument again.Hologic reviewed post-cleaning logs and noted controls and blanks resulted as expected.Hologic determined the most likely cause of the discrepant result was due to sample mishandling.Hologic performed a risk assessment and noted no product impact.Hologic has not been informed of any adverse patient outcomes related to this issue.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
jiayi zheng
10210 genetic center drive
san diego, CA 92121
MDR Report Key22535784
Report Number2024800-2025-00044
Device Sequence Number18014302
Product Code LSL
UDI-Device Identifier15420045505711
UDI-Public15420045505711
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberCOMMON
Device Catalogue Number302661
Device Lot Number913491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown